Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to stop the usage of oxycontin?

I have just found out that my 20 year old daughter away at college has been snorting oxycontin, she has admitted this to me, she says she has done is approximately 10 times in the last 2 months, but says she isn't addicted and hasn't done any in 2 days and is showing no signs of withdraw, is this possible?
Thu, 4 Feb 2016
Report Abuse
Addiction Medicine Specialist 's  Response
It is usual.
1) the route is not like intravenous.
2) the quantity could be anywhere over a 20 fold range (5 mg to 100+) and with low amounts infrequent. very infrequent. there won't be withdrawal.
3) if she is more than 3 days out and no withdrawal. then, no withdrawal. We rate withdrawal symptoms on a zero to 40 point scale. Low levels (seeming a bit anxious, stuffy nose) overlap with normal behavior. Serious withdrawal (nose like a faucet, drenching sweats, incapacitating diarrhea/vomiting/abdominal pain) you would know it. Withdrawal tapers down over about 2 weeks but peaks at 3 to 5 days.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Morphinans


How to stop the usage of oxycontin?

It is usual. 1) the route is not like intravenous. 2) the quantity could be anywhere over a 20 fold range (5 mg to 100+) and with low amounts infrequent. very infrequent. there won t be withdrawal. 3) if she is more than 3 days out and no withdrawal. then, no withdrawal. We rate withdrawal symptoms on a zero to 40 point scale. Low levels (seeming a bit anxious, stuffy nose) overlap with normal behavior. Serious withdrawal (nose like a faucet, drenching sweats, incapacitating diarrhea/vomiting/abdominal pain) you would know it. Withdrawal tapers down over about 2 weeks but peaks at 3 to 5 days.